Med Q... Methylphenidate and anxiety...

Hello, I’ve been on Methylphenidate IR for 2 1/2 months, current dose is 45mg P.D. (3 x 15mg) not really noticing much in the way of positive effects, so little that I keep forgetting to take them. Definitely an increase in anxiety which is a big problem for me at the moment.

Anybody had similar result and offer any suggestions or experience of what ultimately worked for them?

Thanks, Neil.

1 Like

Interesting question about anxiety an ADHD meds. I had a mental health professional say I should think about not being on adderall because it can increase anxiety, but do they understand what it’s like to go through adderall withdrawal or to try to function without meds when you need them?

1 Like

I’ve had a few days of experimenting with reduced dose or none at all, it definitely is increasing my stress levels. As I have not noticed any real benefits I’ll be giving the meds a miss until I see the consultant again and ask to try something else, but that’s 2 weeks away.

I don’t think anyone can actually understand how ADHD brains work unless they are a brain themselves, hopefully more brains will start working in ADHD research, diagnosis and treatment.

2 Likes

My doctor (and other ADHD brains) have told me this is a symptom with a lot of ADHD meds. Apparently a lot of people on ADHD meds also take meds for anxiety.
I know I do. When i first started taking Methylphenidate I only took it for a few days and stopped bc it made me anxious i then started taking Florentine and Proprananol (which i’ve been on for about two years now and it’s really helped) and i’ve recently started taking Methyphenidate again. I’ve found I only get anxious on it if i forget to take my other meds. I’d speak to your doctor about it and, if you and they are willing, you might be able to get something to help with that.

1 Like

Hi Neil,

I have the same problem with Methylphenidate and it increasing my anxiety symptoms. I have found that Dexamfetamine works much better for me. I also take Escitalopram (an SSRI antidepressant for depression and anxiety). Have you talked to your doctor about your experience? Maybe you could try a different medication?

1 Like

Hello and thanks for posting!

This is a bit old now but yes tried the lisdex too, that worked better but still increased anxiety, until I started a new antidepressant then everything wnet to hell.

They are looking at bipolar 2 for me now, which would explain the poor reactions to various antidepressants i have tried. So all adhd treatment is on hold until that gets assessed first.

Take care, cheers, Neil.

2 Likes

Sorry, that was my first post ever and I’m still working out how the forum works xD. I didn’t realise it was such a long time ago! Will know for next time!

Makes sense about potential bipolar 2, hilariously, this was also a consideration for me though it seems unlikely at this point.

Good luck with everything, I hope your assessment goes smoothly and you figure out what works best for you :slight_smile:

1 Like